Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 10, 2021Meade County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 6:55 AM CDT for Meade County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 6:55 AM CDT (11:55 UTC)
Expired
Jul 10, 2021, 7:30 AM CDT
In force
35 min
Issued by
NWS Dodge City, KS

County Meade County, KS

The radar

The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2169 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS83 KDDC 101155
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
655 AM CDT Sat Jul 10 2021
 
KSZ086-087-101230-
Seward KS-Meade KS-
655 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND SOUTHWESTERN
MEADE COUNTIES UNTIL 730 AM CDT...

At 655 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kismet, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kismet, Meade State Park and Plains. 

LAT...LON 3721 10085 3736 10073 3722 10022 3700 10049
      3700 10067
TIME...MOT...LOC 1155Z 300DEG 20KT 3725 10072 

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:39 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 10, 5:39 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
539 AM CDT Sat Jul 10 2021

...Updated aviation section...

.SHORT TERM...(Today and tonight)
Issued at 318 AM CDT Sat Jul 10 2021

A cold front will move through the area this morning shifting
winds to the north. Mostly cloudy skies will be expected this
morning with decreasing cloudiness as the day progresses. There
will be a slight chance of thunderstorms across south central
Kansas this afternoon, but most of the activity looks to remain
east of the area. Dry conditions are forecast for tonight with
mostly clear skies. As for temperatures, highs today look to
reaching to the upper 80s with lows tonight ranging from the upper
50s across west central Kansas to mid 60s across south central
Kansas.

.LONG TERM...(Sunday through Friday)
Issued at 318 AM CDT Sat Jul 10 2021

Sunday through Tuesday looks dry as we will be between systems.
The next system is expected mid week when an upper level shortwave
is expected to move southeast into the area. This will push a cold
front through the area with an increase cloudiness and
precipitation chances across the CWA. Models then suggest another
wave moving through the area late week. But this will need to be
watched as future model runs come in. As for temperatures, highs
will only reach into the upper 80s Sunday with 90s expected for
the remainder of the forecast period. The hottest day looks to be
on Tuesday where highs look to reach into the upper 90s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 538 AM CDT Sat Jul 10 2021

VFR conditions will prevail today with decreasing cloudiness.
Winds will be from the north gusting to over 20 knots at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  89  63  88  59 /  10   0   0   0
GCK  86  59  85  56 /  10   0   0   0
EHA  86  61  85  60 /   0  10   0   0
LBL  88  61  87  60 /  10   0   0   0
HYS  86  61  83  57 /  20   0   0   0
P28  90  66  88  62 /  40  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 10, 3:24 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
324 AM CDT Sat Jul 10 2021

KSZ030-031-043>046-061>066-074>081-084>090-110830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
324 AM CDT Sat Jul 10 2021 /224 AM MDT Sat Jul 10 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

A slight chance of thunderstorms will be possible across south
central Kansas late this afternoon into this evening. The
strongest storms will be capable of producing small hail and
damaging winds.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Limited risk
* Excessive heat: Limited risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------

A chance of thunderstorms will be possible during the mid to late
part of next week. It is too early to tell if any of these storms
will be severe.

Days 2-7 Hazards
----------------
* Sunday
  No hazards.

* Monday
  No hazards.

* Tuesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Thursday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Friday
  - Lightning: Limited risk
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 10, 3:27 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
327 AM CDT Sat Jul 10 2021

KSZ063-076-077-087-100900-
Gray KS-Finney KS-Meade KS-Haskell KS-
327 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FINNEY...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND HASKELL COUNTIES UNTIL 400
AM CDT...

At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plymell, moving southeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sublette, Satanta, Montezuma, Copeland, Tice and Plymell.

LAT...LON 3777 10108 3790 10086 3760 10041 3739 10062
      3739 10108
TIME...MOT...LOC 0827Z 319DEG 37KT 3777 10093

JJOHNSON
Special weather statement, Jul 10, 3:38 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
338 AM CDT Sat Jul 10 2021

KSZ062-063-077-100915-
Gray KS-Finney KS-Kearny KS-
338 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KEARNY...WESTERN
FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 415 AM CDT...

At 338 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Holcomb, moving southeast at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Garden City and Holcomb.

LAT...LON 3808 10119 3824 10109 3813 10051 3782 10072
TIME...MOT...LOC 0838Z 295DEG 45KT 3813 10106

JJOHNSON
Special weather statement, Jul 10, 4:00 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
400 AM CDT Sat Jul 10 2021

KSZ076-077-086-087-100930-
Gray KS-Seward KS-Meade KS-Haskell KS-
400 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES UNTIL 430 AM CDT...

At 359 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tice, moving southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Meade, Sublette, Kismet, Copeland, Tice, Meade State Park, Missler
and Plains.

LAT...LON 3748 10095 3765 10064 3733 10027 3714 10040
      3713 10095
TIME...MOT...LOC 0859Z 319DEG 31KT 3747 10074

JJOHNSON
Special weather statement, Jul 10, 4:34 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
434 AM CDT Sat Jul 10 2021

KSZ062-063-076-077-101015-
Gray KS-Finney KS-Kearny KS-Haskell KS-
434 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY...
SOUTHWESTERN FINNEY...NORTHEASTERN GRANT...WEST CENTRAL GRAY AND
NORTHEASTERN HASKELL COUNTIES UNTIL 515 AM CDT...

At 434 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Plymell, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Copeland, Tice and Plymell.

LAT...LON 3777 10115 3793 10105 3783 10046 3748 10067
TIME...MOT...LOC 0934Z 294DEG 26KT 3782 10102

JJOHNSON
Local storm report, Jul 10, 6:43 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
643 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     1 ESE SCOTT STATE LAKE  38.68N 100.90W
07/09/2021  M67 MPH          SCOTT              KS   MESONET

            MESONET STATION K5SCT 1 ESE SCOTT STATE
            LAKE.

1155 PM     TSTM WND GST     1 N SYRACUSE            38.00N 101.75W
07/09/2021  M60 MPH          HAMILTON           KS   AWOS

            AWOS STATION K3K3 SYRACUSE.

1155 PM     TSTM WND GST     1 N SYRACUSE            38.00N 101.75W
07/09/2021  M60 MPH          HAMILTON           KS   AWOS

            AWOS STATION K3K3 SYRACUSE.

1202 AM     TSTM WND GST     2 N LAKIN               37.97N 101.25W
07/10/2021  M61 MPH          KEARNY             KS   PUBLIC

            REPORTED AT LAKIN AIRPORT.

1225 AM     TSTM WND GST     1 ENE GARDEN CITY       37.98N 100.84W
07/10/2021  M58 MPH          FINNEY             KS   MESONET

            MESONET STATION KS010 US-50 @ K-156 BRIDGE
            GARDEN CITY.

1254 AM     TSTM WND GST     4 NW PIERCEVILLE        37.93N 100.72W
07/10/2021  M51 MPH          FINNEY             KS   ASOS

0100 AM     TSTM WND GST     1 ESE SCOTT STATE LAKE  38.67N 100.90W
07/10/2021  M55 MPH          SCOTT              KS   DEPT OF HIGHWAYS

            KDOT SITE K5SCT.

&&
Special weather statement, Jul 10, 6:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
655 AM CDT Sat Jul 10 2021

KSZ086-087-101230-
Seward KS-Meade KS-
655 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND SOUTHWESTERN
MEADE COUNTIES UNTIL 730 AM CDT...

At 655 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kismet, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kismet, Meade State Park and Plains.

LAT...LON 3721 10085 3736 10073 3722 10022 3700 10049
      3700 10067
TIME...MOT...LOC 1155Z 300DEG 20KT 3725 10072

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:37 PM CDTSpecial Weather StatementDDCScott38 min
Jul 9, 10:59 PM CDTSpecial Weather StatementDDCScott31 min
Jul 9, 11:12 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton48 min
Jul 9, 11:18 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Lane, Scott57 min
Jul 9, 11:33 PM CDTSpecial Weather StatementDDCNess27 min
Jul 9, 11:54 PM CDTSpecial Weather StatementDDCHamilton, Kearny36 min
Jul 9, 11:56 PM CDTSpecial Weather StatementDDCFinney34 min
Jul 10, 12:01 AM CDTSevere Thunderstorm WarningDDCHamilton, Kearny44 min
Jul 10, 12:07 AM CDTAreal Flood AdvisoryDDCScott4 hr
Jul 10, 12:23 AM CDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Haskell, Kearny52 min
Jul 10, 12:33 AM CDTSpecial Weather StatementDDCGrant, Gray, Haskell, Hodgeman27 min
Jul 10, 1:09 AM CDTSpecial Weather StatementDDCGray66 min
Jul 10, 1:21 AM CDTSpecial Weather StatementDDCGrant, Haskell, Seward, Stevens39 min
Jul 10, 1:26 AM CDTSpecial Weather StatementDDCFord64 min
Jul 10, 1:45 AM CDTSpecial Weather StatementDDCFinney, Lane, Scott45 min
Jul 10, 2:29 AM CDTSpecial Weather StatementDDCFinney31 min
Jul 10, 2:37 AM CDTSpecial Weather StatementDDCFord38 min
Jul 10, 2:58 AM CDTSpecial Weather StatementDDCFinney32 min
Jul 10, 3:15 AM CDTSpecial Weather StatementDDCEllis, Lane, Ness, Rush, Scott, Trego45 min
Jul 10, 3:27 AM CDTSpecial Weather StatementDDCHaskell33 min
Jul 10, 3:38 AM CDTSpecial Weather StatementDDCFinney37 min
Jul 10, 4:00 AM CDTSpecial Weather StatementDDCMeade, Seward30 min
Jul 10, 4:34 AM CDTSpecial Weather StatementDDCHaskell41 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.